Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Phoenix, AZ

January 21, 2010La Paz County, Yuma County, Arizona; Imperial County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Jan 21, 2010, 4:47 PM MST for La Paz County, Yuma County, Arizona; Imperial County, California. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2010, 4:47 PM MST (23:47 UTC)
Expired
Jan 21, 2010, 5:32 PM MST
In force
45 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 4:12 PM MSTTornado WatchSPC9 hr

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 11.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 3:40 PM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 21, 3:40 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU JAN 21 2010

.SYNOPSIS...
A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST THROUGH
FRIDAY. PERIODS OF HEAVY RAIN...WITH ISOLATED THUNDERSTORMS WILL
CONTINUE THIS EVENING THROUGH FRIDAY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA AND REMAINS
EFFECT THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING IS ALSO IN
EFFECT FOR VERY STRONG WINDS...WITH DAMAGING WIND GUSTS UP TO 60 MPH
THAT ARE POSSIBLE AHEAD OF THE COLD FRONT THAT WILL SWING THROUGH
THE AREA THIS EVENING. THE POTENTIAL FOR HEAVY RAINFALL WILL TAPER
OFF AFTER MIDNIGHT.

&&

.DISCUSSION...
THE STRONGEST IN THE SERIES OF STORMS WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT WITH THE PRIMARY HAZARDS OF VERY STRONG WINGS AND
HEAVY RAINFALL.

CONCERNING THE WINDS...WINDS HAVE INCREASED CWA-WIDE AND ARE LOCALLY
GUSTING UP TO 45 MPH AT THIS TIME NEAR YUMA AND CASA GRANDE. BLOWING
DUST IS BECOMING AN ISSUE IN NORTH-CENTRAL PINAL COUNTY...ESPECIALLY
WITH THE MINIMAL AMOUNT OF RAINFALL THAT HAS FALLEN IN THIS AREA IN
THE PAST 48 HOURS. DUE TO THE GUSTY WINDS...REPORTS OF VISIBILITIES
DOWN TO AROUND HALF MILE IN BLOWINFG DUST...AND LOCALLY TO LESS THAN
ONE QUARTER MILE COULD PERSIST INTO INTO THE EVENING...AND WILL ONLY
BE MITIGATED IF THE RAIN ARRIVES TO KNOCK THE DUST DOWN. A HIGH WIND
WARNING REMAINS IN EFFECT FOR THE COLORADO RIVER EXTENDING EAST TO
PHOENIX AND GLOBE UNTIL MIDNIGHT TONIGHT. EXPECT VERY STRONG
SUSTAINED WINDS UP TO 40 MPH TO CONTINUE WITH STRONGER DAMAGING WIND
GUSTS UP TO 60 MPH A POSSIBILITY IN CONJUNCTION WITH THE FRONTAL
PASSAGE...LATER THIS EVENING.

THE HIGH WIND WATCH ISSUED EARLIER FOR SOUTHEAST CALIFORNIA WAS
CANCELED/DOWNGRADED...REPLACING IT WITH A WIND ADVISORY THAT REMAINS
IN EFFECT THROUGH MIDNIGHT...STILL EXPECTING WESTERLY WINDS OF 35 TO
45 MPH TO DEVELOP BEHIND THE COLD FRONT AS TRANSITIONS ACROSS THE
REGION.

HEAVY BOUTS OF RAINFALL CONTINUE TO FALL OVER MANY PORTIONS OF OUR
FORECAST AREA...SPANNING FROM WESTERN IMPERIAL COUNTY IN SOUTHEAST
CALIFORNIA...EAST INTO SOUTHERN GILA COUNTY IN ARIZONA. RADAR
PRECIPITATION ESTIMATES OF 0.50 INCH PER HOUR...AND MEASURED RATES
BETWEEN 0.25 AND 0.50 INCH PER HOUR CURRENTLY OBSERVED AT MANY
LOCALES...WITH ONE TO TWO INCHES MEASURED AT SOME SITES IN THE PAST
SIX HOURS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX...MAINLY
NEAR CAVE CREEK...DESERT HILLS AND NEW RIVER.

BASED ON CURRENT SURFACE OBSERVATIONS AND RADAR TRENDS...THE
BRUNT OF THE STORM WILL CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON...WITH PERIODS OF HEAVY RAINFALL TO CONTINUE INTO THE
EVENING. A FLASH FLOOD AND FLOOD WATCH REMAINS IN EFFECT FOR ALL
ZONES IN OUR CWA THROUGH 5 PM FRIDAY. THE HEAVIEST RAIN IS EXPECTED
UP UNTIL MIDNIGHT...WITH 3-5 INCHES TOTAL OVER THE FOOTHILLS AND
MOUNTAINS FROM WICKENBURG TO CAVE CREEK AND GLOBE...AND BETWEEN 1
AND 2 INCHES ON THE LOWER DESERTS INCLUDING PHOENIX.

THE POTENTIAL FOR EXTREME RAINFALL WILL TAPER OFF AFTER MIDNIGHT...
HOWEVER PERIODS OF MODERATE RAIN STILL POSSIBLE INTO FRIDAY MORNING.

FRIDAY AND FRIDAY NIGHT...
WITH THE LOW PRESSURE TROF NEARLY STATIONARY OVER THE ENTIRE
SOUTHWEST U.S....A GOOD CHANCE OF SHOWERS WILL CONTINUE MOST AREAS
INTO FRIDAY NIGHT. SNOW LEVELS WILL FALL RAPIDLY FRIDAY AFTERNOON...
DOWN TO NEAR 5 THSD FEET IN SOUTHERN GILA COUNTY. 5 TO 6 INCHES OF
SNOW IS POSSIBLE ABOVE 5 THSD FEET IN SOUTHERN GILA COUNTY LATE
FRIDAY AFTERNOON/EVENING...WITH AN ADDITIONAL LOWERING OF SNOW
LEVELS AND 2 TO 3 INCH ACCUMULATION SATURDAY MORNING. A WINTER STORM
WARNING...OR WINTER WEATHER ADVISORY MAY BE NEEDED BASED ON THE
CURRENT FORECAST SNOW AMOUNTS FOR SOUTHERN GILA COUNTY IF THE LOW IS
SLOW TO EXIT THE REGION.

SATURDAY...
THE LOW PRESSURE TROF MOVES EAST WITH RAIN CHANCES ENDING IN
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER...BUT CONTINUING INTO
SATURDAY AFTERNOON OVER SOUTH CENTRAL AZ INCLUDING PHOENIX.

SUNDAY AND MONDAY...
DRY AND A LITTLE WARMER.

TUESDAY AND WEDNESDAY...
ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA FOR A
CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY MORNING.

&&

.AVIATION...
EXPECT WIDESPREAD SHOWERS AND CEILINGS OF 4-6 KFT MSL THROUGH 00Z
BEFORE BEGINNING TO SLOWLY TAPER OFF THIS EVENING FROM WEST TO EAST
STARTING IN SOUTHEAST CALIFORNIA. SCATTERED TO NUMEROUS AREAS OF
MVFR CONDITIONS CAN BE EXPECTED DURING THIS TIME AS WELL WITH
LOCALIZED CEILINGS BRIEFLY LOWERING BELOW 1 KFT AGL. EXPECT
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS. STRONG SURFACE WINDS WILL DEVELOP AS WELL...SEE
BELOW FOR DETAILS. PRIOR TO THE ARRIVAL OF THE STRONG SURFACE
WINDS...STRONG FLOW NOT TOO FAR ABOVE THE SURFACE WILL LEAD TO
CONDITIONS FLIRTING WITH LOW LEVEL WIND SHEAR CRITERIA.

KPHX...KIWA...AND SURROUNDING AIRFIELDS...
SUSTAINED SOUTHERLY WINDS OF 30+ KNOTS WILL CONTINUE WITH GUSTS
CLIMBING AS HIGH AS 50 KNOTS BY 00Z. THUS...EXTREME CROSSWINDS ARE
EXPECTED AT KPHX AND OTHER EAST-WEST ORIENTED RUNWAYS. DUE TO THE
RAINFALL...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
THE FRONTAL BOUNDARY IS EXPECTED TO ARRIVE IN THE PHOENIX AREA BY
ABOUT 06-07Z. AFTER WHICH...THE WINDS WILL BE WEAKER AND THERE WILL
BE MORE OF A WESTERLY COMPONENT. CEILINGS WILL BEGIN TO IMPROVE AS
WELL.

KIPL...KBLH AND SURROUNDING AIRFIELDS...
STRONG SOUTHERLY WINDS WILL AFFECT KBLH WITH SUSTAINED WINDS OF 25+
KNOTS AND GUSTS OF 35-45 KNOTS THROUGH 06Z. A WESTERLY COMPONENT TO
THE WIND WILL DEVELOP BEHIND THE FRONT AFTER ABOUT 00Z-01Z. MUCH
LESS WIND IS EXPECTED AT KIPL BEFORE WESTERLY WINDS PICK UP STRONGLY
BEHIND THE FRONT WITH GUSTS TO 35 KNOTS EXPECTED AFTER 00Z. DUE TO
THE RAIN...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
DRIER WEATHER IS EXPECTED TO RETURN TO MOST AREAS SATURDAY AND ALL
AREAS BY SUNDAY AND MONDAY UNDER HIGHER PRESSURE ALOFT. A RELATIVELY
WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT
CHANCE OF SHOWERS TUESDAY AND WEDNESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...HIGH WIND WARNING UNTIL MIDNIGHT TONIGHT AZZ020>028.

     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON AZZ020>028.

CA...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING CAZ031.

     WIND ADVISORY UNTIL 11 PM PST THIS EVENING CAZ030-032-033.

     FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/VASQUEZ
AVIATION...AJ/LEINS
FIRE WEATHER...VLM
Hazardous weather outlook, Jan 21, 5:51 AM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
551 AM MST THU JAN 21 2010

AZZ020-021-025-026-CAZ031-221300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
551 AM MST THU JAN 21 2010 /451 AM PST THU JAN 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
...HIGH WIND WARNING TODAY AND EARLY TONIGHT...
...FLASH FLOOD WATCH LA PAZ COUNTY TODAY AND TONIGHT...

HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND
EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY.
A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG
POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD
PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE
TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH
FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS
WITH DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A
CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO
POSSIBLE.

SATURDAY THROUGH WEDNESDAY...
NO WEATHER HAZAR ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-032-033-221300-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
451 AM PST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME
THUNDERSTORM WINDS COULD APPROACH 45 OR 50 MPH...ALONG WITH AREAS OF
LOW VISIBILITY IN BLOWING DUST AND SAND. WET SOILS AND ADDITIONAL
RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...WET
SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO
TOPPLE. FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT
CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.FLOOD OR
FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF
THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-023-027-028-221300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
551 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

...HIGH WIND WARNING TODAY AND EARLY TONIGHT...
...FLASH FLOOD WATCH MARICOPA AND NORTHERN PINAL COUNTIES TODAY AND
TONIGHT...

HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND
EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY.
A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG
POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD
PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE
TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH
FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS
WITH DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A
CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO
POSSIBLE.

SATURDAY THROUGH WEDNESDAY...
NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-221300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
551 AM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

...HIGH WIND WARNING TODAY AND EARLY TONIGHT...
...FLASH FLOOD WATCH SOUTHERN GILA COUNTY TODAY AND TONIGHT...

HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND
EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY.
A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG
POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD
PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE
TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...A SLIGHT CHANCE OF
THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A
CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO
POSSIBLE.

SATURDAY THROUGH WEDNESDAY...
NO WEATHER HAZARDS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jan 21, 1:29 PM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
129 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLOOD            3 NE TONOPAH            33.53N 112.89W
01/21/2010                   MARICOPA           AZ   LAW ENFORCEMENT

            ONE MOTORIST FOUR OCCUPANTS REQUIRED WATER RESCUE 389TH
            AVE AND ORANGEWOOD. DELAYED REPORT FROM SHERIFF OFFICE.

&&

WATERS
Local storm report, Jan 21, 1:55 PM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
155 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND GST 1 NE FORTUNA FOOTHILLS  32.67N 114.40W
01/21/2010  E40 MPH          YUMA               AZ   TRAINED SPOTTER

            ESPOTTER REPORT FROM SPOTTER AT FRONTAGE ROAD AND
            FOOTHILLS ROAD.

&&

WATERS
Local storm report, Jan 21, 3:27 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
327 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     NON-TSTM WND DMG 4 N CHANDLER            33.35N 111.87W
01/21/2010                   MARICOPA           AZ   TRAINED SPOTTER

            LARGE TREE REPORTED BLOCKING ELIOT ROAD BETWEEN DOBSON
            AND ALMA SCHOOL

&&

WATERS
Local storm report, Jan 21, 3:32 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
332 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     DUST STORM       4 WNW ELOY              32.76N 111.67W
01/21/2010                   PINAL              AZ   TRAINED SPOTTER

            THIRTY FOOT VISIBILITY REPORTED IN BLOWING DUST.

&&

WATERS
Special weather statement, Jan 21, 3:44 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST THU JAN 21 2010

AZZ020-CAZ031>033-212345-
LA PAZ AZ-RIVERSIDE CA-IMPERIAL CA-
244 PM PST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EASTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA
  WEST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 345 PM PST/445 PM MST/

AT 240 PM PST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING NEAR MT.
SIGNAL...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   HOLTVILLE AND  BRAWLEY...
   PALO VERDE...
   NICHOLLS WARM SPRINGS...

LAT...LON 3405 11511 3398 11447 3272 11505 3280 11564
TIME...MOT...LOC 2244Z 225DEG 72KT 3277 11555

WATERS
Local storm report, Jan 21, 4:05 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
405 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     NON-TSTM WND DMG 4 NE MESA               33.45N 111.69W
01/21/2010                   MARICOPA           AZ   TRAINED SPOTTER

            ESTIMATED WINDS 50-60 MPH WITH SOME TREES DOWN AT
            SOUTHERN AND GREENFIELD RDS

&&

KKINCAID

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:50 AM MSTHigh Wind WarningPSR18 hr
Jan 21, 7:34 AM MSTAreal Flood AdvisoryPSRLa Paz, Yuma101 min
Jan 21, 8:04 AM MSTFlash Flood WarningPSRGila, Maricopa, Pinal116 min
Jan 21, 9:29 AM MSTAreal Flood AdvisoryPSRLa Paz, Yuma106 min
Jan 21, 10:03 AM MSTFlash Flood WarningPSRGila, Maricopa, Pinal3 hr
Jan 21, 10:54 AM MSTFlash Flood WarningPSRLa Paz, Yuma2 hr
Jan 21, 12:10 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Pinal, Yuma4 hr
Jan 21, 12:55 PM MSTFlash Flood WarningPSRGila, La Paz, Maricopa, Pinal11 hr
Jan 21, 1:02 PM MSTFlash Flood WarningPSRLa Paz, Yuma3 hr
Jan 21, 1:50 PM MSTFlash Flood WarningPSRGila, Maricopa, Pinal6 hr
Jan 21, 2:25 PM MSTRiver Flood WarningPSRMaricopa25 hr
Jan 21, 2:36 PM MSTFlash Flood WarningPSRLa Paz, Yuma114 min
Jan 21, 3:21 PM MSTDust Storm WarningPSR99 min
Jan 21, 4:14 PM MSTTornado WarningPSRLa Paz46 min
Jan 21, 4:31 PM MSTSevere Thunderstorm WarningPSRLa Paz, Yuma59 min
Jan 21, 3:50 AM MSTWind AdvisoryPSR18 hr
Jan 21, 11:47 AM MSTAreal Flood AdvisoryPSRImperial118 min
Jan 21, 3:44 PM MSTSpecial Weather StatementPSRImperial61 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Severe Thunderstorm Warnings in California, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.